MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; HIP CEMENTLESS STEM
Catalog Number 01.12.033
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15 november 2023 lot 124803: (b)(4) items manufactured and released on 17-jan-2013.Expiration date: 2017-12-31.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department revision surgery at about 10 years 9 months after tha due to stem loosening.From the radiographic image signs of stress shielding and radiolucent lines in zone 1, zone 2, zone 6 and zone 7 are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.
 
Event or Problem Description
Revision surgery at about 10 years 9 months post-primary due to stem loosening.Patient had reported thigh pain.Quadra h removed and competitor cemented stem implanted.
 
Additional Manufacturer Narrative
Device returned on 12 jan 2024.Visual inspection perfomed by r&d project manager: during the analysis it is evaluated that, looking at the stem body an opaque white film is visible on the proximal part of the stem.It is not possible to identify if this film is ha or bone residual, or a combined effect.Non-absorption of ha from the stem body can indicate that metabolic activity wasn't taking place and that, presumably, not adequate bone contact was achieved at the time of surgery.Some signs of huge damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem failure reported.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18324592
Report Number3005180920-2023-00953
Device Sequence Number12622007
Product Code JDI
UDI-Device Identifier07630030802157
UDI-Public07630030802157
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number01.12.033
Device Lot Number124803
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite